Skip to content
My WebMD Sign In, Sign Up
Burning in knee after total knee replacement
avatar
Msiboss posted:
Have constant burning in knee after total knee replacement. Is this abnormal,? Does it go away? What can I take for the burning to go away it has been 9 weeks today
Reply
 
avatar
oldordie responded:
Where in the knee do you feel the burning? There are times, especially when I am doing certain exercises, that I feel like someone has put a burning piece of coal on my knee. My doctor has told me that it is the nerves healing. It has now been 17 days since my surgery and the burning is starting to turn into itching. Everyone heals at a different rate so maybe it is a good sign. Ask your doctor's office. They should be able to tell you if you can start putting creams or oils on your scar. It could be that you are just dealing with healing. I know I can feel the burning letting up a little more each day. Just my luck, I think that all the reasons I want to put something on my scar are going to be gone before I am allowed to do something about it.
 
avatar
An_251208 replied to oldordie's response:
Burning is a sign of inflammation to my thinking...these surgeries cause a lot of inflammationn to our bodies. I 'm not a doc for sure, but I'd try some anti inflammatory supps and I read that turmeric is a good one, it can irritate stomach for some, so caution there...I have to careful with turmeric as I had an ulcer from a pharma drug yrs ago and it left a weakness in my stomach.

I'm having some pretty good results with anatabloc for inflammation, a hip replacement 2.5 yrs ago left me a MESS...It's a supp so no script is necessary....

Talk to your doc too about the burning...I have burning at the IT band damage on my thigh area....that to me is inflammation....and also inflammation in the spinal stenosis area, lots of burning..it's getting somewhat better, but there is a lot of burning there.


Helpful Tips

postop pain management
Consult with the anethesiologist relative to a pain management clinic who can help. In some cases, Lidoderm patches can be a big help as ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center